Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 147, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 31, 2007, 4:31 PM CDT for Douglas County, Saunders County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 4:31 PM CDT (21:31 UTC)
- Expired
- May 31, 2007, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Douglas County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 7 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:41 PM CDT, 50 minutes earlier.
Area forecast discussion, May 31, 3:41 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 PM CDT THU MAY 31 2007
.DISCUSSION...
SEVERE POTENTIAL WILL BE INITIAL CONCERN...THEN ATTENTION TURNS TO
RAINFALL THAT WILL EXACERBATE LOCAL FLOODING.
HAVE STARTED TO ISSUE SEVERE THUNDERSTORM WARNINGS WITH DISCRETE
CELLS IN SE NEB IN AREA OF BEST DESTABILIZATION TAF. OTHER STRONG
TORNADIC STORMS DEVELOPED OUTSIDE OF OUR AREA IN SW NEB AND MOVED
INTO NW KS. THIS AREA APPEARS TO BE IN THE BEST THETA-E ADVECTION
AND HAS VERY HIGHER SHEAR/HELICITY. WILL CONTINUE TO MONITOR
SEVERE THREAT INTO THE EVENING HOURS AS SOME OF THE STORMS MAY
CONTAIN SEVERE HAIL/WINDS.
LATEST SUBJECTIVE SURFACE ANALYSIS HAD SFC LOW PRES OVR NW SD WITH
A SFC FRONT INTO WRN NEB. THIS FRONT WILL CONTINUE TO PUSH INTO
CNTRL NEB OVERNIGHT...IN ADDITION...THE LOW LEVEL JET IS PROGGED
TO INCREASE AND TRANSPORT DEEPER MOISTURE INTO CENTRAL AND EASTERN
NEBRASKA TONIGHT AND START TO FOR SW IA BY 12Z FRI. THE FOCUS
OVERNIGHT APPEARS TO BE TIED TO THE THETA E ADVECTION AND
CONVERGENCE ALONG THE H85 FNT. MEANWHILE...THERE IS VERY STRONG
UPR LEVEL SUPPORT WITH H3 DIVERGENCE OVR THIS SAME AREA.THIS PUTS THE
HIGHER RAINFALL AMOUNTS FM NE NEB THRU CENTRAL NEB INTO KANSAS.
BTWN 06Z AND 12Z...THE UPR LEVEL JET SUPPORT SHIFTS E ALONG WITH A
40KT LOW LEVEL JET FM KS INTO SE NEB AND SW IA...WHICH SHOULD
SHIFT THE PRECIP FARTHER SE WITH TIME. THERE IS A CHANCE THAT THE
HEAVY PRECIP WITH THE MCS COULD FALL JUST S OF THE FCST AREA LATER
TONIGHT AND FRIDAY WILL HAVE TO MONITOR THIS SHOULD A SHIFT SEWD
IN THE PRECIP OCCUR. WITH LOW FFG VALUES OF 1 INCH IN NORTHERN
NEB AND 1 TO 2 INCHES FOR MOST OF THE REST OF THE ISSUED A FLASH
FLOOD WATCH FOR MUCH OF EASTERN NEB AND SW IA.
CONVECTIVE FOCUS SHIFTS MORE INTO IA FRI NIGHT...THUS BEGIN TO
TRIM BACK POPS. IN COORD WITH DMX AND EAX...COORDINATED TIME OF
FLASH FLOOD WATCH FOR SW IA TO BE STARTING AT 12Z FRI. COULD HAVE
HELD OFF ON FFA FOR SW IA...HOWEVER...FELT THE OVERNIGHT SHIFT
WOULD BE BUSY WITH ONGOING WEATHER AND ISSUED IT ALONG WITH
DMX/EAX.
SATURDAY...THE MID TROPOSPHERIC LOW OVER ERN SD MOVES INTO MN THEN
SRN WI BY SUN. STILL SOME POTENTIAL FOR SHOWERS INTO THE
WEEKEND...BUT ONLY SLIGHT CHC OR CHC POPS. MON AND TUE...WITH NW
FLOW...THERE MAY BE SOME INSTABILITY SHOWERS...SO ONLY HAVE SOME
LOW POPS...WHICH IS ACTUALLY BELOW CLIMATOLOGY OF 33%. THE RIDGE
FLATTEN LATER ON WED...HOWEVER...VERY WARM AIR IN THE ZONAL FLOW
AHEAD THE THE SFC LOW MAY BOOST HIGHS INTO THE MID AND UPR 80S. IF
FRONT MOVES THROUGH WED INTO THU...HAVE CHC FOR SHOWERS AND
THUNDERSTORMS IN THEN COOLER FOR THU.
&&
.AVIATION...
EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT THE TAF SITES THIS
EVENING AND FRIDAY. ISOLATED STORMS MAY CONTAIN HAIL AND LOCALLY
STRONG WINDS THIS EVENING AND REDUCED VISIBILITIES WITH THE HEAVY
RAIN. MVFR CEILINGS WILL ACCOMPANY THE STRONGER STORMS AND HEAVIER RAIN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH 7 PM FRIDAY EVENING FOR
NEZ011-012-016>018- 030>033-042>044-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR IAZ079-080-090-091.
&&
ZAPOTOCNYHazardous weather outlook, May 31, 12:07 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1207 PM CDT THU MAY 31 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-010715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1207 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS AFTERNOON. A FEW SEVERE STORMS WILL BE POSSIBLE...GENERALLY SOUTH AND SOUTHEAST OF A COLUMBUS TO WAYNE LINE. A WEAK COLD FRONT WILL BE MOVING THROUGH NEBRASKA THIS AFTERNOON WHICH WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. ALTHOUGH ONLY A MODERATE AMOUNT OF INSTABILITY IS FORECAST...WIND SHEAR WILL BE FAIRLY STRONG WHICH COULD SUPPORT A FEW SUPERCELLS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARD INTO EARLY EVENING. LATER THIS EVENING AND OVERNIGHT A CLUSTER OF STORMS MAY MOVE OUT OF CENTRAL NEBRASKA AND KANSAS INTO THE OUTLOOK AREA. ALTHOUGH THERE IS A THREAT OF LARGE HAIL FROM THESE STORMS...THE MAIN SEVERE WEATHER HAZARDS SHOULD SHIFT TO HEAVY RAIN ALONG WITH STRONG WINDS. SOME RIVERS ARE ALREADY RUNNING HIGH...SO ANY ADDITIONAL HEAVY RAIN FROM THUNDERSTORMS COULD LEAD TO FLOODING PROBLEMS OVER AREAS ALREADY SATURATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES CONTINUE INTO FRIDAY OVER THE OUTLOOK AREA. A FEW SEVERE STORMS ARE POSSIBLE...GENERALLY FROM FAR SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. IN ADDITION...HEAVY RAIN REMAINS A THREAT THROUGH EVENING...ALTHOUGH THE RISK OF HEAVY RAIN SHOULD SHIFT INTO FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND AGAIN BY NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. RAINFALL AMOUNTS WILL BE ESPECIALLY VALUABLE THROUGH THE WEEKEND. CHERMOK
In the hours before
Local storm report, May 31, 3:26 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL WILBER 40.48N 96.96W
05/31/2007 E0.75 INCH SALINE NE LAW ENFORCEMENT
&&
SMITHLocal storm report, May 31, 4:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
414 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 SW LINCOLN 40.77N 96.76W
05/31/2007 E0.75 INCH LANCASTER NE EMERGENCY MNGR
0405 PM HAIL 3 E MILFORD 40.77N 96.99W
05/31/2007 E0.88 INCH SEWARD NE FIRE DEPT/RESCUE
0405 PM HAIL 1 N DAVEY 41.00N 96.67W
05/31/2007 E0.88 INCH LANCASTER NE TRAINED SPOTTER
&&
JEKLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline | 48 min |
| May 31, 3:14 PM CDT | Flash Flood Watch | OAX | Antelope, Boone, Butler, Cass, Cedar, Colfax and 21 more | 24 hr |
| May 31, 3:37 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 38 min |
| May 31, 3:48 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 42 min |
| May 31, 5:06 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 13 min |
| May 31, 6:02 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 43 min |
| May 31, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 47 min |
| May 31, 4:06 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 39 min |
| May 31, 5:33 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.